Alert archive / New Mexico / High Wind Warnings in 2006
High Wind Warning 44, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 14, 2006, 3:49 AM MST for Eddy County, New Mexico. It took effect at Nov 14, 2006, 5:00 AM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2006, 3:49 AM MST (10:49 UTC)
- In effect from
- Nov 14, 2006, 5:00 AM MST
- Expired
- Nov 14, 2006, 8:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2335 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 374 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 141049 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 449 AM CST TUE NOV 14 2006 ...STRONG WINDS EXPECTED ACROSS THE MOUNTAINS AND ADJACENT PLAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TODAY...INCLUDING THE GUADALUPE AND DAVIS MOUNTAINS... AN UPPER LEVEL STORM SYSTEM MOVING INTO THE SOUTHERN ROCKIES WILL BRING INCREASING WESTERLY WINDS TO THE MOUNTAINS AND ADJACENT PLAINS OF WEST TEXAS TODAY. THESE WINDS ARE EXPECTED TO BEGIN SLOWLY DECREASING AFTER SUNSET AS THE UPPER LEVEL SYSTEM BEGINS TO MOVE AWAY FROM THE AREA. HOWEVER...WINDS WILL REMAIN GUSTY FROM THE NORTHWEST AND NORTH OVERNIGHT AS A STRONG COLD FRONT MOVES THROUGH THE REGION. NMZ027-TXZ074-258-142200- /O.UPG.KMAF.HW.A.0025.061114T1200Z-061115T0300Z/ /O.NEW.KMAF.HW.W.0044.061114T1200Z-061115T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 449 AM CST TUE NOV 14 2006 /349 AM MST TUE NOV 14 2006/ ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG SOUTHWEST TO WEST WINDS OF 40 TO 50 MPH WITH GUSTS NEAR 80 MPH ACROSS THE HIGHER ELEVATIONS WILL AFFECT THE GUADALUPE MOUNTAINS TODAY. MOTORISTS TRAVELING ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS SHOULD BE PREPARED TO EXERCISE EXTREME CAUTION...ESPECIALLY IF DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES. STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH CAN BE EXPECTED ACROSS THE DAVIS MOUNTAINS TODAY. MOTORISTS TRAVELING THROUGH THE REGION SHOULD EXERCISE CAUTION...ESPECIALLY IF DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-TXZ057-142200- /O.NEW.KMAF.WI.Y.0019.061114T1800Z-061115T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN 449 AM CST TUE NOV 14 2006 /349 AM MST TUE NOV 14 2006/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS AFTERNOON. WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED ACROSS THE EDDY COUNTY PLAINS AND THE VAN HORN AND HIGHWAY 54 CORRIDOR REGION TODAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KMAF 141941 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 141 PM CST TUE NOV 14 2006 ...STRONG WINDS EXPECTED ACROSS THE MOUNTAINS AND ADJACENT PLAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON AND EVENING...INCLUDING THE GUADALUPE AND DAVIS MOUNTAINS... AN UPPER LEVEL STORM SYSTEM WILL RESULT IN STRONG WESTERLY WINDS PERSISTING ACROSS THE MOUNTAINS AND ADJACENT PLAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING. WINDS ARE EXPECTED TO DECREASE SOME AFTER SUNSET...HOWEVER WINDS WILL REMAIN BRISK AND GUSTY FROM THE NORTHWEST AND NORTH OVERNIGHT AS A STRONG COLD FRONT MOVES THROUGH THE REGION. NMZ027-TXZ074-258-150300- /O.CON.KMAF.HW.W.0044.000000T0000Z-061115T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 141 PM CST TUE NOV 14 2006 /1241 PM MST TUE NOV 14 2006/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. STRONG SOUTHWEST TO WEST WINDS OF 50 TO 60 MPH WITH GUSTS NEAR 80 MPH WILL PERSIST THROUGH THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING. MOTORISTS TRAVELING ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS SHOULD BE PREPARED TO EXERCISE EXTREME CAUTION... ESPECIALLY IF DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES. STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH CAN BE EXPECTED ACROSS THE DAVIS MOUNTAINS THIS AFTERNOON AND EVENING. MOTORISTS TRAVELING THROUGH THE REGION SHOULD EXERCISE CAUTION...ESPECIALLY IF DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-TXZ057-150000- /O.CON.KMAF.WI.Y.0019.000000T0000Z-061115T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN 141 PM CST TUE NOV 14 2006 /1241 PM MST TUE NOV 14 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED TO PERSIST ACROSS THE EDDY COUNTY PLAINS AND THE VAN HORN AND HIGHWAY 54 CORRIDOR REGION INTO THE EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 14, 3:30 AM MST, 19 minutes earlier.
Area forecast discussion, Nov 14, 3:30 AM MST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
430 AM CST TUE NOV 14 2006
.SHORT TERM...
A STOUT UPPER LEVEL JET CURRENTLY LOCATED ACROSS THE PACIFIC
NORTHWEST AND GREAT BASIN WILL MOVE ACROSS THE SOUTHERN ROCKIES AND
INTO THE PLAINS TODAY. SURFACE PRESSURE FALLS IN ADVANCE OF THIS
FEATURE ARE NOTED ACROSS NEW MEXICO AND WEST TEXAS. THESE PRESSURE
FALLS WILL LEAD TO LEE-SIDE TROUGH FORMATION OVER EASTERN COLORADO
AND NEW MEXICO TODAY. A TIGHTENING SURFACE PRESSURE GRADIENT
ASSOCIATED WITH THIS SURFACE TROUGH WILL BRING INCREASING WINDS TO
ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TODAY. THE STRONGEST
WINDS ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS WHERE
THE HIGH WIND WATCH HAS BEEN UPGRADED TO A HIGH WIND WARNING. MODEL
CROSS SECTIONS ACROSS THE GUADALUPES DO SHOW A MOUNTAIN WAVE
SIGNATURE ALONG WITH MOUNTAINTOP WINDS AROUND 45KTS. IN ADDITION...
THE SHORT RANGE MODELS SHOW WIDESPREAD 50KT WINDS AT 700MB ACROSS THE
GUADALUPE AND DAVIS MOUNTAINS TODAY. SURFACE WINDS ARE ALSO EXPECTED
TO BE ON THE INCREASE ACROSS PORTIONS OF EDDY AND CULBERSON
COUNTIES. GIVEN THE STRENGTH OF THE 850-700MB WINDS AND THE LATEST
MOS GUIDANCE... CONFIDENCE IS HIGH ENOUGH TO WARRANT A WIND ADVISORY
FOR THE MENTIONED COUNTIES. WIND SPEEDS ARE EXPECTED TO GRADUALLY
DECREASE THIS EVENING...BUT GIVEN THE EXPECTED TIGHT SURFACE
PRESSURE GRADIENT... WE HAVE INCREASED WINDS THROUGH THE EVENING...
ESPECIALLY OVER THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING
PLAINS. DRY AIR WILL QUICKLY SPREAD OVER THE REGION THIS EVENING IN
THE WAKE OF A STRONG PACIFIC COLD FRONT. TEMPERATURES WILL COOL
BEHIND THE FRONT...BUT WILL ONLY COOL TO NEAR NORMAL GIVEN THE
STRENGTH OF THE SURFACE WINDS.
.LONG TERM...
LONG TERM CONTINUES TO LOOK DRY BUT ACTIVE. ANOTHER COLD FRONT IS
STILL BEING ADVERTISED TO DROP DOWN INTO THE AREA OVERNIGHT
WEDNESDAY. THIS WILL GIVE US SOME FAIRLY COOL MAX TEMPERATURES ON
WEDNESDAY /60F AT KMAF/. MANY LOCATIONS AROUND THE FORECAST AREA
WILL LIKELY NOT EVEN MAKE IT OUT OF THE 50S. WINDS WILL BE
PROBLEMATIC ON WEDNESDAY AS WELL AS A VERY TIGHT SURFACE PRESSURE
GRADIENT MOVES OVER THE AREA. LOCATIONS IN THE EASTERN TWO THIRDS OF
THE FORECAST AREA COULD SEE SUSTAINED WINDS OF 20 TO 25 MPH WITH
GUSTS TO NEAR 30 MPH THROUGHOUT THE AFTERNOON. EXPECT TO SEE THESE
WINDY CONDITIONS DIE OFF SHORTLY AFTER SUNSET AND DROP DOWN TO NEAR
CALM OVERNIGHT. THIS WILL SET US UP FOR VERY GOOD RADIATIONAL
COOLING GIVEN THE EXTREMELY LOW DEWPOINTS THAT ARE EXPECTED
OVERNIGHT. MANY LOCATIONS WILL DIP BELOW THE FREEZING POINT AND INTO
THE UPPER 20S.
THURSDAY WILL BEGIN A SLIGHT WARMING TREND WITH FRIDAY TOPPING OUT
WITH THE WARMEST TEMPERATURES OF THE LONG TERM WITH KMAF FORECAST TO
HIT ROUGHLY 72F. THEN ANOTHER COLD FRONT WILL DROP DOWN OVERNIGHT
FRIDAY INTO SATURDAY MORNING DROPPING THE TEMPS DOWN AGAIN FOR THE
WEEKEND. RIGHT NOW...THE COLDER TEMPS ARE ACTUALLY EXPECTED ON
SUNDAY WITH HIGHS AT KMAF ON SATURDAY IN THE MID 60S AND ON SUNDAY IN
THE UPPER 50S. OVERNIGHT LOWS TOWARDS THE END OF THE WEEK AND INTO
THE WEEKEND DON/T LOOK TO BE AS COLD AS WEDNESDAYS LOWS...AND WILL
ACTUALLY HAVE A VERY GRADUAL CLIMB THROUGH THE LONG TERM BUT LIKELY
STAYING IN THE 40S FOR MANY LOCATIONS. RAIN CONTINUES TO ESCAPE THE
AREA FOR NOW ALTHOUGH MODELS HAVE HINTED TO MOISTURE RETURN TOWARDS
THE END OF THE LONG TERM. STAY TUNED...
&&
.FIRE WEATHER...
INCREASING 20 FOOT WINDS ARE EXPECTED ACROSS ALL OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO TODAY. IN ADDITION...ABOVE NORMAL
TEMPERATURES WILL ALLOW AFTERNOON RELATIVE HUMIDITIES TO DROP TO
NEAR OR JUST BELOW 15% ACROSS THE SOUTHEASTERN NEW MEXICO
PLAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS AND
FAR WESTERN PERMIAN BASIN. A RED FLAG WARNING HAS BEEN ISSUED FOR
THESE AREAS TODAY. WINDS WILL BE SLOW TO FALL TONIGHT AS A STRONG
COLD FRONT MOVES THROUGH THE REGION...HOWEVER RH/S ARE EXPECTED TO
CLIMB ABOVE 15% BY LATE EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 80 39 59 28 / 0 0 0 0
CARLSBAD NM 80 40 61 29 / 0 0 0 0
DRYDEN TX 81 47 64 37 / 0 0 0 0
FORT STOCKTON TX 81 42 62 33 / 0 0 0 0
GUADALUPE PASS TX 69 40 56 35 / 0 0 0 0
HOBBS NM 78 37 58 27 / 0 0 0 0
MARFA TX 72 41 56 25 / 0 0 0 0
MIDLAND INTL AIRPORT TX 81 39 60 29 / 0 0 0 0
ODESSA TX 81 41 61 29 / 0 0 0 0
WINK TX 86 41 66 30 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 5 AM EARLY THIS MORNING TO 8 PM MST THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES...SOUTHEAST PLAINS/BLM
ROSWELL/LNZ.
WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...EDDY COUNTY PLAINS.
TX...HIGH WIND WARNING FROM 6 AM CST /5 AM MST/ THIS MORNING TO 9 PM
CST /8 PM MST/ THIS EVENING FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
THE FOLLOWING ZONES...LOVING...REEVES COUNTY AND UPPER
TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES...VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
06/13Hazardous weather outlook, Nov 14, 3:49 AM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 449 AM CST TUE NOV 14 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 449 AM CST TUE NOV 14 2006 /349 AM MST TUE NOV 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG WINDS ARE EXPECTED THROUGH THE GUADALUPE AND DAVIS MOUNTAINS TODAY AS WELL AS ACROSS PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS AND VAN HORN HIGHWAY 54 CORRIDOR. IN THE GUADALUPE MOUNTAINS...EXPECT WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS TO NEAR 80. IN THE DAVIS MOUNTAINS...EXPECT WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60. OTHER MENTIONED AREAS CAN EXPECT WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH. HIGH WIND WARNINGS AND WIND ADVISORIES ARE IN EFFECT FOR THESE LOCATIONS TODAY. IN ADDITION TO THE WINDS...DRY CONDITIONS WILL CAUSE AN INCREASE IN FIRE WEATHER CONCERNS ACROSS THE ABOVE LOCATIONS AS WELL AS ACROSS THE UPPER TRANS PECOS AND FAR WESTERN PERMIAN BASIN. UNSEASONABLY WARM TEMPERATURES WILL ALLOW RH VALUES TO DROP BELOW 15 PERCENT IN THESE AREAS LEADING TO RED FLAG CONDITIONS. A RED FLAG WARNING IS ALSO IN EFFECT FOR THESE AREAS FOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 13
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 7:03 PM MST | High Wind Warning | MAF | 5 hr | |
| Nov 14, 3:49 AM MST | Wind Advisory | MAF | 13 hr | |
| Nov 14, 5:23 AM MST | Red Flag Warning | MAF | Loving, Ward, Winkler | 12 hr |
| Nov 14, 1:24 PM MST | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 14 hr |
Nearby
High Wind Warnings in New Mexico, 2006High Wind Warnings in Texas, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.